Advertisement

Journal of Mathematical Chemistry

, Volume 57, Issue 1, pp 226–231 | Cite as

An improved lower bound for the maximal length of a multivector

  • P. Cassam-ChenaïEmail author
Original Paper
  • 26 Downloads

Abstract

A new lower bound for the maximal length of a multivector is obtained. It is much closer to the best known upper bound than previously reported lower bound estimates. The maximal length appears to be unexpectedly large for n-vectors, with \(n>2\), since the few exactly known values seem to grow only linearly with vector space dimension, whereas the new lower bound grows at power \(n-1\) like the best known upper bound. This result has implications in quantum chemistry for the compression of information contained in an electronic wave function.

Keywords

Electronic wave functions Antisymmetric tensor compression Multi-vector length Grassmann space Exterior algebra 

Notes

Acknowledgements

B. Mourrain and A. Galligo, are ackowledged for discussions that have helped the author in putting his arguments in the present form. In particular, B. Mourrain has provided precise algebraic geometry hints and references.

References

  1. 1.
    A. Szabo, N.S. Ostlund, Modern Quantum Chemistry (McGraw-Hill, New York, 1989)Google Scholar
  2. 2.
    P. Cassam-Chenaï, A generalization of the Plücker relations. Linear Multilinear Algebra 31, 77–79 (1992)CrossRefGoogle Scholar
  3. 3.
    P. Cassam-Chenaï, Variational spaces of electronic calculations in quantum chemistry. J. Math. Chem. 15, 303 (1994)CrossRefGoogle Scholar
  4. 4.
    G. Berthier, Extension de la méthode du champ moléculaire self-consistent à l’étude des états à couche incomplètes. C. R. Acad. Sci. 238, 91–93 (1954)Google Scholar
  5. 5.
    J.A. Pople, R.K. Nesbet, Self-consistent orbitals for radicals. J. Chem. Phys. 22, 571 (1954)CrossRefGoogle Scholar
  6. 6.
    P. Cassam-Chenaï, F. Patras, The Hopf algebra of identical, fermionic particle systems: fundamental concepts and properties. J. Math. Phys. 44, 4884–4906 (2003)CrossRefGoogle Scholar
  7. 7.
    P. Cassam-Chenaï, The electronic mean-field configuration interaction method: I. Theory and integral formulas. J. Chem. Phys 124, 194109–194123 (2006)CrossRefGoogle Scholar
  8. 8.
    P. Cassam-Chenaï, G. Granucci, The electronic mean-field configuration interaction method: II. Improving guess geminals. Chem. Phys. Lett. 450, 151–155 (2007)CrossRefGoogle Scholar
  9. 9.
    P. Cassam-Chenaï, V. Rassolov, The electronic mean-field configuration interaction method: III. The p-orthogonality constraint. Chem. Phys. Lett. 487, 147–152 (2010)CrossRefGoogle Scholar
  10. 10.
    P. Cassam-Chenaï, F. Patras, Higher order Schmidt decompositions for indistinguishable, overlapping particles. Phys. Lett. A 326, 297–306 (2004)CrossRefGoogle Scholar
  11. 11.
    P. Cassam-Chenaï, Algèbre fermionique et chimie quantique, Ph.D. thesis, Université de Paris 6 (1992)Google Scholar
  12. 12.
    G. Beylkin, M.J. Mohlenkamp, F. Pérez, Approximating a wave function as an unconstrained sum of Slater determinants. J. Math. Phys. 49, 032107 (2008)CrossRefGoogle Scholar
  13. 13.
    J.A. MacDougall, A survey of length problems in Grassmann spaces, in Algebraic Structures and Applications - Proceedings of the First Western Australian Conference on Algebra, ed. by P. Schulz, C.E. Praeger, R.P. Sullivan (Marcel Dekker, inc., New York and Basel, 1982), pp. 133–146Google Scholar
  14. 14.
    H. Busemann, D.E. Glassco II, Irreducible sums of simple multivectors. Pac. J. Math. 49, 13–32 (1973)CrossRefGoogle Scholar
  15. 15.
    J. Harris, Algebraic Geometry: A First Course, vol. 133, 3rd edn., Graduate Texts in Mathematics (Springer, New York, 1995)Google Scholar
  16. 16.
    C. Ciliberto, F. Cools, On Grassmann secant extremal varieties. Adv. Geom. 8, 377 (2008). and thereinCrossRefGoogle Scholar
  17. 17.
    A. Boralevi, A note on secants of Grassmannians. Rend. Istit. Mat. Univ. Trieste 45, 67–72 (2013)Google Scholar
  18. 18.
    R. Westwick, Irreducible lengths of trivectors of rank seven and eight. Pac. J. Math. 80, 575 (1979)CrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  1. 1.Université Côte d’Azur, CNRS, LJAD, UMR 7351NiceFrance

Personalised recommendations